MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3541458G
Medical Device Problem Codes Gel Leak (1267); Material Rupture (1546)
Health Effect - Clinical Code Granuloma (1876)
Date of Event 01/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation review could be performed.Reason for device explant and/or reoperation: n/a mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient who underwent a breast augmentation revision procedure with an unspecified mentor gel breast prosthesis has silicone in her right lymph nodes post implantation.Mammogram results indicated that there was no rupture of the breast prosthesis.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.A catalog number (354-148g) was reported for the suspect medical device.However, mentor cannot confirm that this belongs to a mentor product.If clarification is received, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
On 29-feb-2024, mentor received additional information about the event: additional information was reported about the identity of the suspect medical device.The correct product code is 3541458g.The suspect medical device is a mentor memoryshape breast implant 480cc gel breast prosthesis, lot #257446, udi #(b)(4), pma #p060028.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.A healthcare professional diagnosed bilateral rupture of the breast prostheses.This medwatch report is for the patient¿s right breast prosthesis.Refer to manufacturer report number 1645337-2024-03471 for the report for the patient¿s left breast prosthesis.The reported implantation date is before the manufacture date of the suspect medical device.Mentor will report the implantation date as received.If clarification is received, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 03-sep-2024, mentor received additional information about the event.The patient was scheduled to undergo bilateral explantation on (b)(6) 2024.Reason for device explant and/or reoperation: bilateral breast prosthesis rupture, silicone in right lymph nodes.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 24-oct-2024, the mentor failure analysis lab received the device for evaluation.Additionally, an updated explantation date (on (b)(6) 2024) was reported.The patient¿s explanted breast prostheses were replaced with mentor memorygel boost breast implant 630cc gel breast prostheses.On 28-oct-2024, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a rupture in the breast implant.Additionally, silicone was found in the lymph nodes.The product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the breast implant was found to be ruptured and it was received in two (2) parts.Additionally, siltex cracking was observed on the edges of the rupture.The evaluation determined that the possible cause of the rupture was consistent with normal wear.Siltex cracking is defined as a material separation occurring in the siltex layer and can eventually progress through the shell of siltex devices.Siltex cracking is ultimately a result of high stresses.Granulomas are noncancerous nodules that are a common tissue reaction to the presence of a variety of foreign materials, such as silicone.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key18778769
Report Number1645337-2024-02338
Device Sequence Number4319873
Product Code FTR
UDI-Device Identifier00081317005506
UDI-Public00081317005506
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2008
Device Catalogue Number3541458G
Device Lot Number257446
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/06/2024
Supplement Date Received by Manufacturer02/29/2024
09/03/2024
10/24/2024
Initial Report FDA Received Date02/26/2024
Supplement Report FDA Received Date03/20/2024
09/16/2024
11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2003
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age58 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite